Hyperuricemia in 2 patients receiving palbociclib for breast cancer

David J. Bromberg*, Mauricio Valenzuela, Sowmya Nanjappa, Smitha Pabbathi

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

The authors reviewed retrospective cases of 2 women — one aged 78 years and the other aged 86 years — with estrogen receptor (ER)-positive, human epidermal growth factor receptor 2 (HER2)-negative breast cancer treated with combination palbociclib/letrozole who presented with hyperuricemia. In both cases, the patients experienced hyperuricemia and neutropenia that required palbociclib to be temporarily discontinued and its dose to be subsequently reduced. Although study data have demonstrated that combination palbociclib/letrozole is safe and effective as a first-line treatment option for patients with advanced ER-positive, HER2-negative breast cancer, the efficacy and safety of cyclin-dependent kinase inhibitors, including their adverse events, still remains an active area of research. The authors postulate that hyperuricemia may be a potential adverse event of palbociclib not yet reported in randomized control studies or in clinical practice.

Original languageEnglish (US)
Pages (from-to)59-60
Number of pages2
JournalCancer Control
Volume23
Issue number1
DOIs
StatePublished - Jan 2016
Externally publishedYes

ASJC Scopus subject areas

  • Hematology
  • Oncology

Fingerprint Dive into the research topics of 'Hyperuricemia in 2 patients receiving palbociclib for breast cancer'. Together they form a unique fingerprint.

Cite this